Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 8, NWS Billings, MT

March 24, 2008Golden Valley County, Wheatland County, Montana

NWS Billings, MT issued this high wind warning at Mar 24, 2008, 3:25 AM MDT for Golden Valley County, Wheatland County, Montana. It took effect at Mar 24, 2008, 10:00 AM MDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 24, 2008, 3:25 AM MDT (09:25 UTC)
In effect from
Mar 24, 2008, 10:00 AM MDT
Expired
Mar 24, 2008, 6:00 PM MDT
In force
8 hr
Issued by
NWS Billings, MT

Counties Golden Valley County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 94 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 11:55 AM MDTHIGH SUST WINDS 45Harlowton, MTMULTIPLE REPORTS OF 40-45 MPH SUSTAINED WINDS
Mar 24, 12:55 PM MDTNON-TSTM WND GST 59Harlowton, MT
Mar 24, 2:24 PM MDTHIGH SUST WINDS 47Judith Gap, MTMULTIPLE REPORTS OF SUSTAINED WINDS OVER 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2008-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2008-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3077 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 240925
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
325 AM MDT MON MAR 24 2008

.STRONG WINDS WILL CONTINUE UNTIL MID MORNING ALONG THE UPPER
YELLOWSTONE AND STILLWATER RIVER VALLEYS. WINDS WILL DECREASE IN
THIS AREA WITH THE PASSAGE OF A COLD FRONT. THIS FRONT WILL
PRODUCE VERY STRONG WINDS IN WHEATLAND COUNTY BEGINNING LATE
MORNING.

MTZ028-063-241800-
/O.NEW.KBYZ.HW.W.0008.080324T1600Z-080325T0000Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
325 AM MDT MON MAR 24 2008

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. 

WEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH BY
LATE MORNING. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON AND
DECREASE BY EVENING.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR DANGEROUS CROSS WINDS...PARTICULARLY ALONG HIGHWAY 191 THROUGH
HARLOWTON AND JUDITH GAP.

$$

MTZ065-066-241500-
/O.CON.KBYZ.WI.Y.0014.000000T0000Z-080324T1500Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
325 AM MDT MON MAR 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE
THROUGH SUNRISE. WINDS WILL SHIFT WEST AND DECREASE BY LATE
MORNING.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR
DANGEROUS CROSS WINDS...PARTICULARLY ALONG INTERSTATE 90 BETWEEN
LIVINGSTON AND SPRINGDALE.

$$

JKL
3 follow-up statements
000 
WWUS75 KBYZ 241402
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
802 AM MDT MON MAR 24 2008

.A PACIFIC COLD FRONT WILL PRODUCE VERY STRONG WINDS IN WHEATLAND
COUNTY BEGINNING LATE THIS MORNING. STRONG WINDS WILL CONTINUE
THROUGH THE AFTERNOON...DIMINISHING AFTER SUNSET THIS EVENING.

MTZ065-066-241515-
/O.CAN.KBYZ.WI.Y.0014.000000T0000Z-080324T1500Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
802 AM MDT MON MAR 24 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED SUBSTANTIALLY OVER THE PAST FEW HOURS ALONG
THE FRONT RANGE OF THE BEARTOOTH MOUNTAINS. WIND SPEEDS ARE
CURRENTLY 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH AND
SHOULD CONTINUE A SLOW WEAKENING THROUGH THE MORNING. BY THIS
AFTERNOON WINDS WILL SHIFT TO THE WEST...BUT WILL REMAIN GUSTY
WITH SPEEDS OF 15 TO 30 MPH AND GUSTS UP TO 45 MPH AT TIMES. 

DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONTINUE TO EXERCISE
CAUTION ALONG THE FRONT RANGE TODAY AS CONDITIONS WILL REMAIN
FAVORABLE FOR GUSTS OF 40 TO 50 MPH TODAY.

$$

MTZ028-063-250000-
/O.CON.KBYZ.HW.W.0008.080324T1600Z-080325T0000Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
802 AM MDT MON MAR 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

WEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH BY
LATE MORNING. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON AND
DECREASE DURING THE EVENING HOURS.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. PLEASE SECURE LOOSE ITEMS AROUND YOUR PROPERTY THIS
MORNING TO PREVENT DAMAGE FROM FLYING DEBRIS. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD BE PREPARED FOR DANGEROUS CROSS
WINDS...PARTICULARLY ALONG HIGHWAY 191 THROUGH HARLOWTON AND
JUDITH GAP.

$$
000 
WWUS75 KBYZ 242119
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
319 PM MDT MON MAR 24 2008

.STRONG WESTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH LATE THIS
AFTERNOON. AS THE SUN SETS WINDS WILL GRADUALLY DIMINISH THROUGH
THE EVENING.

MTZ028-063-250000-
/O.CON.KBYZ.HW.W.0008.000000T0000Z-080325T0000Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
319 PM MDT MON MAR 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SUSTAINED WESTERLY WINDS OF 43 TO 47 MPH HAVE BEEN REPORTED THIS
AFTERNOON IN JUDITH GAP AND HARLOWTON...ALONG WITH OCCASIONAL
GUSTS AROUND 60 MPH. SIMILAR WINDS ARE EXPECTED TO CONTINUE
THROUGH THE LATE AFTERNOON HOURS. WINDS WILL BEGIN TO SLOWLY
WEAKEN THIS EVENING...ESPECIALLY AFTER SUNSET.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR
DANGEROUS CROSS WINDS INTO THE EARLY EVENING HOURS...PARTICULARLY
ALONG HIGHWAY 191 THROUGH HARLOWTON AND JUDITH GAP.

$$
000 
WWUS75 KBYZ 250004
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
604 PM MDT MON MAR 24 2008


MTZ028-063-250115-
/O.EXP.KBYZ.HW.W.0008.000000T0000Z-080325T0000Z/
SOUTHERN WHEATLAND-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP
604 PM MDT MON MAR 24 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE STRONGER WEST WINDS HAVE DECREASED OVER THE AREA AND ARE NO
LONGER EXPECTED TO REACH WARNING CRITERIA. HOWEVER...WEST TO NORTHWEST
WINDS FROM 25 TO 35 MPH WILL CONTINUE THROUGH EARLY EVENING BEFORE
GRADUALLY DECREASING. 


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Mar 24, 2:59 AM MDT, 26 minutes earlier.

Area forecast discussion, Mar 24, 2:59 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
259 AM MDT MON MAR 24 2008

.SHORT TERM...VALID FOR TDY AND TUE...

MAIN CONCERN IN SHORT TERM IS WINDS. UPPER LEVEL JET INCREASING TO
IN EXCESS OF 100 KTS ACROSS THE PACIFIC NORTHWEST NOW AS ENERGY
DRIVING INTO WESTERN CANADA FLATTENS THE RIDGE IN PLACE. THIS
INCREASE IN WINDS ALOFT ALONG WITH SUBSIDENCE BEHIND COLD FRONT
WILL BRING STRONG WINDS TO MUCH OF THE AREA TODAY. ISSUE IS HOW
STRONG AND WHETHER HIGHLIGHTS ARE NEEDED. HAVE OPTED TO GIVE
WHEATLAND COUNTY A HIGH WIND WARNING BEGINNING LATE MORNING. THIS
DUE TO 50-60KT 700MB FLOW AND EARLIER ONSET OF SUBSIDENCE/COLD
ADVECTION IN THIS AREA...AND FACT THAT WEST WINDS ARE FAVORED IN
THE LEE OF THE BELT AND CRAZY MTNS. GETS TRICKIER FURTHER EAST.
LOCAL TOPOGRAPHY USUALLY RESULTS IN LESS MIXED WIND IN GOLDEN
VALLEY AND MUSSELSHELL COUNTIES. POTENTIAL FOR HIGH WIND IN
NORTHEAST PARTS EMERGES LATE THIS AFTN AND EVNG. COUPLE THINGS
AGAINST IT THOUGH. FIRST IS THAT 40KT 850MB FLOW DOES NOT DEVELOP
UNTIL AFTER 00Z...PER THE NAM. SECOND IS ORIENTATION OF
ISALLOBARIC WIND WHICH WILL BE MORE N-NWLY AND NOT ALIGNED WITH
THE MIXED WEST WINDS. GIVEN THE BORDERLINE NATURE OF THIS EVENT IN
OUR NE WILL PUSH WINDS TO JUST UNDER HIGH WIND CRITERIA...SHOULD
SEE SUSTAINED 35 MPH AND GUSTS 50 MPH THIS AFTN AND EVNG...AND
WILL CONTINUE TO HIGHLIGHT IN THE HWO. DAY SHIFT WILL NEED TO KEEP
WATCH OF HOW THIS EVOLVES. WINDS WILL BE LESS FURTHER SOUTH. AS
FOR THE GAP WINDS...ADVISORY SPEEDS CONTINUE AT LVM AS OF 09Z.
WILL MAKE NO CHANGES TO CURRENT ADVY FOR LVM/NYE AREAS WHICH RUN
THROUGH 15Z. AROUND THAT TIME ONSET OF COLD ADVECTION WILL BRING
THE GAP FLOW TO AN END.

OTHERWISE SYSTEM MOVING THROUGH OUR AREA TODAY IS NOT OVERLY MOIST
OR UNSTABLE. COUPLED WITH STRONG DOWNSLOPE FLOW PLAINS SHOULD BE
MOSTLY DRY AND HAVE REMOVED/LOWERED POPS THIS MORNING AND ACROSS
OUR NORTH THIS AFTN. BEST CHANCE OF PCPN WILL OBVIOUSLY BE OVER
OUR OROGRAPHICALLY FAVORED MTNS WHERE A FEW INCHES OF SNOW SHOULD
FALL THROUGH THIS EVNG. WILL KEEP ISOLD TO SCT POPS ACROSS OUR
SOUTH THIS AFTN AND EVNG AS WINDS TURN NW-N AND MEAGER AFTN
INSTABILITY IS ACHIEVED ALONG FRONTAL PASSAGE. CONDITIONS WILL DRY
OUT FROM NORTH TO SOUTH TONIGHT AS BAROCLINIC ZONE SHIFTS SOUTH
AND SOME VERY DRY AIR ADVECTS IN FROM THE NW. HAVE TRENDED POPS
DOWN TONIGHT...AND WILL BE DRY EVERYWHERE EXCEPT OUR SOUTHERN MTNS
ON TUE AS WE WILL BE UNDER RIDGING AND DRY/STABLE AIRMASS. CHANCES
OF PCPN BEGIN TO INCREASE TUE NIGHT FROM THE SW AS WARM ADVECTION
KICKS BACK IN...THOUGH BASED ON MODEL TRENDS HAVE PUSHED POPS
FURTHER WEST AND SOUTH.

AS FOR TEMPS...DESPITE ONSET OF COLD ADVECTION...WELL-MIXED
BOUNDARY LAYER ALONG WITH SOME FILTERED SUN WILL YIELD A MILD
DAY...ESPECIALLY IN S/SE PARTS WHERE EVEN A FEW HOURS OF PRE-
FRONTAL WARMING MAY BRING TEMPS NEAR 60F. HAVE RAISED EXPECTED
HIGHS SEVERAL DEGREES FROM BILLINGS SOUTH AND EASTWARD. WILL BE
COOLER TUE WITH 850MB TEMPS NEAR OR SLIGHTLY BELOW ZERO. WITH GOOD
MIXING ONCE AGAIN WILL STILL SEE HIGHS AROUND NORMAL.

JKL

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

ACTIVE WEATHER PATTERN SETTING UP FOR WEDNESDAY THROUGH FRIDAY AS
A SERIES OF DISTURBANCES MOVE ACROSS THE FORECAST AREA UNDER A
BLOCKING PATTERN OVER NORTHERN CANADA. MODELS ARE STRUGGLING WITH
TIMING OF THESE WAVES AND HAVE MADE SOME ADJUSTMENTS FOR WEDNESDAY
THROUGH FRIDAY.

ALL 00Z MODEL RUNS HAVE SLOWED DOWN THE SYSTEM FOR WEDNESDAY
WHICH IS A BIG CHANGE FROM THE 18Z RUNS. HAVE TAPERED POPS DOWN
OVER THE CENTRAL AND EASTERN PLAINS BUT LEFT CATEGORICAL POPS
GOING FOR THE SOUTHWEST MOUNTAINS. UNSTABLE SOUTHWEST FLOW
DEVELOPING OVER THE MOUNTAINS WITH ENERGY MOVING IN FROM UPPER
WEST COAST TROUGH ADVANCING TOWARD MONTANA. MODELS BRING UPPER
WAVE THROUGH LATE WEDNESDAY INTO THURSDAY. GFS/NAM/ECMWF
CONSISTENT WITH QPF AMOUNTS AND LOCATION. MODELS SHOWING AN AREA
OF STRONG SURFACE CONVERGENCE SETTING UP ACROSS THE CENTRAL ZONES
ALONG INVERTED SURFACE TROUGH. AMOUNT OF UPPER FORCING AND STEEP
LAPSE RATES INDICATE POTENTIAL FOR POSSIBLE GOOD SNOW EVENT.
HOWEVER...CONFIDENCE IS LOW WITH MODELS BOUNCING AROUND AND WILL
NOT MAKE ANY WHOLE SALE CHANGES IT THIS TIME. DID RAISE POPS FOR
THURSDAY OVER THE ENTIRE AREA AND ALSO FOR THE EASTERN ZONES ON
FRIDAY WITH ENERGY LINGERING OVER THIS AREA. UNSETTLED FLOW TO
CONTINUE OVER THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.

FOR TEMPERATURES...DID LOWER THEM A FEW DEGREES WEDNESDAY THROUGH
FRIDAY WITH THE COOLEST DAY ON THURSDAY. RICHMOND

&&

.AVIATION...

STRONG WINDS WILL CONTINUE THROUGH MID MORNING FOR THE UPPER
YELLOWSTONE AND UPPER STILLWATER VALLEYS. SUSTAINED WINDS OF 40
MPH WITH GUST TO 60 MPH CAN BE EXPECTED THROUGH 10 AM. THESE
WINDS WILL DECREASE AS A COLD FRONT MOVES THROUGH. STRONG WINDS
WILL DEVELOP FROM KBIL TO KBHK...AND FROM KBIL SOUTH TO KSHR LATE
THIS MORNING. THESE WINDS WILL CONTINUE THROUGH EARLY EVENING.
WIND SPEEDS OF 25 TO 40 MPH CAN BE EXPECTED. VFR CONDITIONS WILL
PREVAIL THROUGH THE DAY OVER THE PLAINS. MOUNTAIN OBSCURATIONS
WILL DEVELOP EARLY THIS AFTERNOON WITH MOUNTAIN SNOW SHOWERS.
RICHMOND

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY TUE     WED     THU     FRI     SAT     SUN
-------------------------------------------------------
BIL 054 029/049 027/047 027/043 025/044 023/046 026/050
    1/N 00/U    14/W    44/O    32/J    22/J    21/B
LVM 044 022/044 026/041 022/038 020/039 019/040 021/047
    6/W 21/B    36/W    64/O    22/J    22/J    22/J
HDN 055 028/050 024/050 027/046 024/047 023/048 025/055
    2/W 10/B    13/W    45/O    42/J    22/J    21/B
MLS 054 027/048 024/050 027/044 023/045 023/048 025/051
    1/M 00/B    02/W    45/O    42/J    22/W    21/B
4BQ 058 027/049 023/052 027/043 023/045 022/050 024/052
    2/W 20/B    02/W    45/O    43/J    22/W    21/B
BHK 056 026/045 022/049 025/040 020/042 019/046 020/046
    1/N 01/N    12/W    44/O    33/J    22/J    21/B
SHR 059 027/046 024/049 025/040 022/042 019/046 022/049
    3/W 41/B    12/W    55/O    32/J    22/J    21/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
      MDT THIS AFTERNOON FOR ZONES 28-63.
     WIND ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING FOR ZONES
      65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Mar 23, 9:27 PM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
927 PM MDT SUN MAR 23 2008

MTZ028>042-056>058-063>068-WYZ098-099-250330-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
927 PM MDT SUN MAR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

VERY STRONG WINDS WILL CONTINUE TONIGHT FROM LIVINGSTON THROUGH
THE BEARTOOTH FOOTHILLS...INCLUDING PORTIONS OF INTERSTATE 90
BETWEEN LIVINGSTON AND SPRINGDALE. SOUTHWEST WINDS BETWEEN 35 AND
45 MPH WITH GUSTS TO 70 MPH WILL BE POSSIBLE OVERNIGHT INTO MONDAY
MORNING. USE CAUTION IF TRAVELING IN THESE AREAS AS STRONG CROSS
WINDS WILL MAKE DRIVING HAZARDOUS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE AREA ON
MONDAY. STRONG WINDS WILL DEVELOP BEHIND THE COLD FRONT ACROSS
MUCH OF THE AREA. SOUTHWEST WINDS WILL BECOME NORTHWEST AT 20 TO
35 MPH WITH GUSTS AS HIGH AS 45 MPH...ESPECIALLY ACROSS
EASTERN MONTANA. CAUTION IS ADVISED IF TRAVELING AS WINDS OF
THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.